Some remarks about the limit point and limit circle theory

Åke Pleijel Mathematics Department, Uppsala University

TBD mathscidoc:1701.332299

Arkiv for Matematik, 7, (6), 543-550, 1969.1
Let$L$be a formally selfadjoint differential operator and$p$a real-valued function, both on$a$≤$x$<∞. The deficiency indices are the numbers of solutions of$Lu$=λ$pu$for Im λ>0 and for Im λ<0 which have a certain regularity at$x$=∞. (A) If$p(x)$≥0 this regularity means that the integral of$p(x)$│$u$│^{2}converges at infinity. (B) If$p$changes its sign for arbitrarily large values of$x$but$L$has a positive definite Dirichlet integral it is natural to relate the regularity to this integral. Weyl’s classical study of the deficiency indices is reviewed for (A) with the help of elementary theory of quadratic forms. Individual bounds are found for the deficiency indices also when$L$is of odd order. It is then indicated how the method carriers over to (B).
No keywords uploaded!
[ Download ] [ 2017-01-08 20:34:42 uploaded by arkivadmin ] [ 440 downloads ] [ 0 comments ] [ Cited by 7 ]
  title={Some remarks about the limit point and limit circle theory},
  author={Åke Pleijel},
  booktitle={Arkiv for Matematik},
Åke Pleijel. Some remarks about the limit point and limit circle theory. 1969. Vol. 7. In Arkiv for Matematik. pp.543-550.
Please log in for comment!
Contact us: | Copyright Reserved